| Model Number |
N/A |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, false positive advia centaur xpt toxoplasma igg (toxo g) patient results.Siemens is investigating.The instruction for use (ifu) states in the limitations section: "specimens collected in the early stages of infection may have igg levels that are classified as negative.In geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results." mdr 1219913-2020-00671, mdr 1219913-2020-00672, and mdr 1219913-2020-00673 were filed for the same patient.
Event or Problem Description
A false positive advia centaur xpt toxoplasma igg (toxo g) result was obtained by the customer and the reported result was question by the physician(s).The patient sample was repeated on the same advia centaur xpt and run on a second advia centaur xpt, both resulting positive.The same sample was tested again on the first advia centaur xpt with a different reagent lot, resulting positive.The customer performed repeat testing on the same sample with an alternate toxoplasma igg test method, resulting negative.The same sample was sent to another laboratory, run on the same alternate toxoplasma igg test method, resulting negative.A second sample was tested at an alternate hospital for toxoplasma igg, resulting negative.A negative toxoplasma igg result was reported to the physician(s) as the corrected result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, false positive advia centaur xpt toxoplasma igg (toxo g) results.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00670 initial report on (b)(6) 2020 for a false positive advia centaur xpt toxoplasma igg (toxo g) result.08-jan-2021 - additional information: siemens has been informed that the patient sample type was serum (10 ml sst tube).The patient is not taking any medication, or supplements.Previous false positive results observed by the customer were not reported to siemens.The customer is currently running all young females that are potentially pregnant on alternate toxoplasma g (igg) test methods.The advia centaur instruments at the customer site have been checked by a siemens customer service engineer.Siemens is investigating.Mdr 1219913-2020-00671 supplemental report 1, mdr 1219913-2020-00672 supplemental report 1 and mdr 1219913-2020-00673 supplemental report 1 were filed for the same event.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00670 initial report on 23-dec-2020 for a false positive advia centaur xpt toxoplasma igg (toxo g) result; mdr 1219913-2020-00670 supplemental report 1 was filed on 01-feb-2021 for additional information.04-may-2021 - additional information: siemens initiated an internal study of 100 patient samples of which fifty (50) are normal patient samples from siemens and fifty (50) are patient samples from france.The patient samples from france for the internal study were purchased by siemens from an approved supplier and french acquisition company (inospecimens niobank).The samples have been run on advia centaur xp toxoplasma igg (toxo g) reagent lots 265, 267 and atellica im toxoplasma igg (toxo g) reagent lot 264.Due to reagent lot 263 expiration, this reagent lot has not been included.Overall, from the 100 samples tested in total, 4 samples produced different results (3 equivocal/positive, 1 equivocal/negative).Siemens has requested the patient sample and continues to investigate.Mdr 1219913-2020-00671 supplemental report 2, mdr 1219913-2020-00672 supplemental report 2 and mdr 1219913-2020-00673 supplemental report 2 were filed for the same event.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00670 initial report on 23-dec-2020 for a false positive advia centaur xpt toxoplasma igg (toxo g) result; mdr 1219913-2020-00670 supplemental report 1 was filed on 01-feb-2021 and mdr 1219913-2020-00670 was filed on 26-may-2021 for additional information.On (b)(6) 2021 - additional information: the patient sample has been provided for testing by siemens and the data is being evaluated.Siemens continues to investigate.Mdr 1219913-2020-00671 supplemental report 3, mdr 1219913-2020-00672 supplemental report 3 and mdr 1219913-2020-00673 supplemental report 3 were filed for the same event.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00670 initial report on (b)(6) 2020 for a false positive advia centaur xpt toxoplasma igg (toxo g) result; mdr 1219913-2020-00670 supplemental report 1 was filed on 01-feb-2021; mdr 1219913-2020-00670 supplemental report 2 was filed on 26-may-2021 for additional information; mdr 1219913-2020-00670 supplemental report 3 was filed on 20-sep-2021 for additional information.12-nov-2021: additional information: siemens performed an internal study of (b)(4) patients that were screened across the advia centaur xp toxoplasma g (toxo g) and atellica im toxoplasma igg (toxo g) platforms with reagent lots 264, 265, 272, and 273.Out of the (b)(4) patients, (b)(4) showed consistent (reactive/equivocal or nonreactive/equivocal) results across both platforms.The returned patient sample was tested for human anti-mouse antibodies (hama) interference with a manual enzyme-linked immunosorbent assay (elisa) kit.This testing was done to determine the amount of mouse igg present in the sample.The sample resulted with low levels of hama.The patient sample was tested with anti-nuclear antibodies (ana) and anti-mitochondrial antibodies (ama) kits which indicated an interference.The sample was tested on an advia centaur system with a control readypack, reagent lot 267, and a readypack with p30 absent from the "lite" reagent.All controls showed a nonreactive dose response while the patient showed a reactive dose response, suggesting that the interferent is a protein mimicking the toxoplasma gondii p30 membrane protein.Siemens continues to investigate.Mdr 1219913-2020-00671 supplemental report 4, mdr 1219913-2020-00672 supplemental report 4 and mdr 1219913-2020-00673 supplemental report 4 were filed for the same event.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00670 initial report on 23-dec-2020.Mdr 1219913-2020-00670 supplemental report 1 was filed on 01-feb-2021; mdr 1219913-2020-00670 supplemental report 2 was filed on 26-may-2021; mdr 1219913-2020-00670 supplemental report 3 was filed on 20-sep-2021 and mdr 1219913-2020-00670 supplemental report 4 was filed on 07-dec-2021.Additional information - 08-march-2022.An outside the us customer observed a false reactive result on a sample from a pregnant patient on advia centaur xpt toxoplasma igg (txog) with lot 263 and 265 vs.Alternate methods.This was the patient's second pregnancy and during the first pregnancy, the txog result was non-reactive.The same sample was repeated on this advia centaur xpt and an alternate advia centaur xpt system with txog lot 263 and 265 and the result was reactive with both lots.Upon testing the sample on alternate methods, non-reactive txog results were obtained as expected by the physician.The customer tested the sample with heterophilic blocking tube (hbt), and the result was still reactive post treatment using the advia centaur xpt txog assay.Siemens reviewed the customer's calibration and it was comparable with release data, while qc recovery was within peer and insert ranges.Siemens ran 100 patient samples in replicates of 3 with advia centaur xp lots 265 and 267 and there were no lot-to-lot differences based on the results.In addition, 145 patients were screened with reagent advia centaur xp lots 265 and 273 and 144 showed consistent (reactive/equivocal or nonreactive/equivocal) results across lots.The customer returned the sample and it was tested for human anti-mouse igg antibodies (hama) interference with a manual elisa kit and the sample resulted with low levels of hama.The sample was also tested with an anti-nuclear antibodies (ana) and anti-mitochondrial antibodies (ama) kit and did indicate an interference with these.Additional testing was performed on the advia centaur with a ready pack with p30 absent from the lite reagent.All controls showed a nonreactive dose response while the patient showed a reactive dose response, suggesting that the interferent is a protein mimicking the t.Gondii p30 membrane protein.The customer's sample with enough volume was purified and sequenced.The most abundant protein in the patient sample was apob-100.Apob-100 is regularly present in the general human population.For this to be the interferent, discordance would be observed at a much higher rate.Together this suggests that the interferent is "apob-like", not apob-100 specifically.The customer's approximate specificity for lot 265 was calculated to be 1000/1002= 0.998 x100= 99.8%.The relative specificity results from the 3 studies in the advia centaur xpt toxoplasma g instructions for use (ifu) (10629904_en rev.Ac, 2020-02) range from 99.3% - 99.8%.Based on the available information advia centaur xpt toxoplasma igg (txog) lots 263 and 265 are performing as intended and a product performance issue has not been identified.Customer is operational and no further action required.In section h6, investigation findings, and investigation conclusion codes were updated based on the investigation results.Mdr 1219913-2020-00670 supplemental report 5, mdr 1219913-2020-00671 supplemental report 5, mdr 1219913-2020-00672 supplemental report 5 and mdr 1219913-2020-00673 supplemental report 5 were filed for the same event.